Alert archive / West Virginia / Wind Advisories in 2008

Wind Advisory 9, NWS Pittsburgh, PA

December 24, 2008

NWS Pittsburgh, PA issued this wind advisory at Dec 24, 2008, 5:04 PM EST. It took effect at Dec 25, 2008, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 24, 2008, 5:04 PM EST (22:04 UTC)
In effect from
Dec 25, 2008, 12:00 AM EST
Expired
Dec 24, 2008, 10:50 PM EST
In force
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 242204
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
504 PM EST WED DEC 24 2008

MDZ001-PAZ023-030-032-WVZ023-041-250615-
/O.NEW.KPBZ.WI.Y.0009.081225T0200Z-081225T1000Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
504 PM EST WED DEC 24 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST
THURSDAY. 

WESTERLY WINDS WILL BE INCREASING THIS EVENING AFTER A COLD FRONT
SWEEPS THROUGH THE AREA. WIND GUSTS OF 40 TO 50 MPH ARE
POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. TREE DAMAGE IS ALSO POSSIBLE DUE TO MOIST SOIL
CONDITIONS. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$
2 follow-up statements
000 
WWUS71 KPBZ 250018
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EST WED DEC 24 2008

MDZ001-PAZ023-030-032-WVZ023-041-250830-
/O.NEW.KPBZ.HW.W.0006.081225T0018Z-081225T0500Z/
/O.EXT.KPBZ.WI.Y.0009.081225T0500Z-081225T1000Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
718 PM EST WED DEC 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND
ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST
THURSDAY. 

WESTERLY WINDS WILL BE INCREASING THIS EVENING AFTER A COLD FRONT
SWEEPS THROUGH THE AREA. WIND GUSTS OF 40 TO 60 MPH ARE
POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. TREE DAMAGE IS ALSO
POSSIBLE DUE TO MOIST SOIL CONDITIONS. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS71 KPBZ 250350
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1050 PM EST WED DEC 24 2008

MDZ001-PAZ023-030-032-WVZ023-041-250500-
/O.CAN.KPBZ.HW.W.0006.000000T0000Z-081225T0500Z/
/O.CAN.KPBZ.WI.Y.0009.081225T0500Z-081225T1000Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1050 PM EST WED DEC 24 2008

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELLED. 

ALTHOUGH IT WILL STILL BE A WINDY NIGHT WITH WEST WIND OF 20 TO 25 MPH
AND GUSTS NEAR 40 MPH POSSIBLE ON THE RIDGES...THE THREAT OF
WIDESPREAD DAMAGING WIND HAS DIMINISHED.

$$

1

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:11 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 24, 3:11 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 PM EST WED DEC 24 2008

.SYNOPSIS...
PRECIPITATION SHOULD COME TO AN END THIS EVENING...ALTHOUGH THERE
WILL BE A BRIEF PERIOD OF GUSTY WINDS AS A COLD FRONT COMES THROUGH.
EXPECT CALM WEATHER FOR CHRISTMAS DAY BEFORE RAIN MOVES BACK IN FOR
FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
ALTHOUGH TEMPERATURES WERE VERY STUBBORN TO RISE IN SOME LOCATIONS
THIS MORNING...ALL LOCATIONS ARE NOW WELL ABOVE FREEZING. RAINFALL
SHOULD COME TO AN END DURING THE EVENING AS THE COLD FRONT SWEEPS
THROUGH THE AREA...WITH SOME LOCATIONS NORTH OF I-80 RECEIVING UP TO
AN INCH OF SNOW AT THE END OF THE STORM. ALTHOUGH THERE HAVE NOT
BEEN MANY WIND GUSTS ABOVE 30 MPH ACROSS OHIO...MODELS INDICATE THAT
AS THE COLD FRONT PASSES...THERE SHOULD BE A BRIEF PERIOD OF STRONG
GUSTS CWA-WIDE. ALTHOUGH AN ISOLATED LOCATION IN THE HIGHER TERRAIN
MIGHT SEE GUSTS TO WIND ADVISORY CRITERIA...FEEL THAT GUSTS AT 30
MPH IN MOST PLACES AND 40 MPH IN THE HIGHER TERRAIN SHOULD BE
SUFFICIENT. THERE SHOULD AT LEAST BE SOME PARTIAL CLEARING TONIGHT
INTO THURSDAY AFTERNOON AS HIGH PRESSURE BRIEFLY BUILDS INTO THE
REGION.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
NEXT WEATHER MAKER WILL BE LOW PRESSURE DEVELOPING ACROSS THE
PLAINS. WARM FRONT EXTENDING WELL ACROSS THE SOUTH WILL MOVE NORTH
FRIDAY INTO FRIDAY NIGHT. RIGHT NOW IT APPEARS THAT MANY LOCATIONS
COULD SEE A BRIEF 2-3 HOUR PERIOD OF FREEZING RAIN BEFORE WARMER AIR
MOVES IN AND CHANGES ALL PRECIPITATION TO RAIN. INCREASED POPS
SOMEWHAT...BUT RAGGED NATURE OF THE FRONT MAKES IT HARD TO PINPOINT
THE EXACT TIMING OF WHEN PRECIP COULD OCCUR. THERE SHOULD BE A BRIEF
LULL IN RAIN AFTER THE WARM FRONT MOVES THROUGH FRIDAY NIGHT AND THE
COLD FRONT COMES IN FOR SATURDAY. WITH WARM ADVECTION OUT OF THE
SOUTH...TEMPERATURES SHOULD EASILY CLIMB INTO THE 50S ON
SATURDAY...AND SOME LOCATIONS TO THE SOUTH COULD MAKE IT INTO THE
60S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ECMWF/GFS HAVE COME INTO BETTER AGREEMENT WITH THE COLD FRONTAL
PASSAGE...BRINGING THE FRONT ACROSS EASTERN OHIO SUNDAY MORNING...AND
ACROSS WESTERN PA SUNDAY AFTN. HAVE RAISED POPS TO LIKELY WITH THE
FRONTAL PASSAGE. PRECIP WILL DIMINISH SUNDAY NIGHT IN THE WAKE OF
THE FRONT...WITH DRY AND SEASONABLE CONDITIONS FOR EARLY NEXT WEEK.
A SYSTEM IS PROGGED TO AFFECT THE AREA NEXT WEDNESDAY BRINGING A
CHANCE OF MAINLY SNOW SHOWERS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
NUMEROUS/WIDESPREAD SHOWERS ARE CROSSING THE REGION THIS
AFTN AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS EASTERN
OHIO IN THE NEXT FEW HRS...AND CROSS WESTERN PA THIS EVENING.
MVFR/IFR CONDITIONS WILL PREVAIL WITH THE PRECIP THIS AFTN...WITH
CONDITIONS IMPROVING TO LOW END VFR TONIGHT. SOUTHERLY WINDS ARE
BEGINNING TO INCREASE AHEAD OF THE FRONT. WITH THIS INCREASE IN
SURFACE WINDS...LOW LEVEL WIND SHEAR THREAT WILL DIMINISH. WINDS
WILL INCREASE FURTHER WITH THE FRONTAL PASSAGE...WITH WESTERLIES
ALONG/BEHIND THE FRONT INCREASING TO 20-25KT WITH GUSTS TO 30-35KT.
WINDS WILL DIMINISH OVERNIGHT/EARLY CHRISTMAS MORNING. HIGH PRESSURE
WILL PROVIDE VFR CONDITIONS FOR CHRISTMAS DAY AND THURSDAY NIGHT. A
FRONTAL SYSTEM WILL AFFECT THE REGION FRIDAY THROUGH SUNDAY...WITH
PERIODS OF SHOWERS/RESTRICTIONS. VFR WILL RETURN TO THE AREA FOR
EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS OVER THE AREA.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

30/33
Hazardous weather outlook, Dec 24, 12:02 PM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1202 PM EST WED DEC 24 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-251200-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
1202 PM EST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 6:40 PM ESTAreal Flood AdvisoryPBZMonongalia, Preston, Tucker4 hr
Dec 23, 8:55 PM ESTRiver Flood AdvisoryPBZAllegheny61 hr

Nearby

Wind Advisories in West Virginia, 2008Wind Advisories in Pennsylvania, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.